MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-3535
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Sales rep reported "doctor says there was excessive wear between head and trunnion of stem.Patient presented with adverse local tissue reaction to metal debris resulting in pseudo tumor." spoke to rep, he stated the explants are not being returned and no additional information will be available.
 
Additional Manufacturer Narrative
D4 catalog number was corrected.An event regarding disassociation and altr involving a accolade stem.The event was confirmed by medical review.Method & results: device evaluation and results: visual,functional,material and dimensional inspection not performed as the product is not returned.Clinician review: a review of the provided medical records and/or x-rays by a clinical consultant rejected and stated that x-ray confirms disassociation of the head and photo shows damaged trunnion, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x- rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that patient was revised due to wear between head and trunnion, resulting metal debris converted into pseudo tumor.A review of the provided medical records and or x-rays by a clinical consultant rejected and stated that - x-ray confirms disassociation of the head and photo shows damaged trunnion, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x- rays and examination of explanted components.The exact cause of the event could not be determined required further information as well as patient history are needed to complete the investigation for determing the root cause.No further investigation for this event is possible at this time as no devices and / or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ACCOLADE 132 SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9253089
Report Number0002249697-2019-03640
Device Sequence Number16610558
Product Code LPH
UDI-Device Identifier04546540510631
UDI-Public04546540510631
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2015
Device Catalogue Number6020-3535
Device Lot Number35098901
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer12/15/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight113